Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 173, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 8, 2000, 3:51 PM EDT for Boyle County, Mercer County, Kentucky. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 8, 2000, 3:51 PM EDT (19:51 UTC)
- Expired
- Aug 8, 2000, 4:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Boyle County, KY, Mercer County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 4:00 PM EDT | Thunderstorm Wind 60 E | Nevada, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 081952 SVRSDF KYC021-167-082015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 351 PM EDT TUE AUG 8 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BOYLE COUNTY IN EAST CENTRAL KENTUCKY SOUTHERN MERCER COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 415 PM EDT * AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NEVADA...OR ABOUT 35 MILES SOUTHWEST OF LEXINGTON...MOVING EAST AT 25 TO 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BURGIN AROUND 405 PM EDT NEEDMORE AROUND 355 PM EDT HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. TWF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:10 PM EDT, 41 minutes earlier.
Area forecast discussion, Aug 8, 3:10 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 310 PM EDT TUE AUG 8 2000 MESO BNDRY ACRS S-CNTRL INDIANA HAS FINALLY BROKEN DOWN ... AS SHWRS/ TSTMS NOW DRIFTG SEWD INTO UNSTABLE AIRMASS ACRS CNTRL KY. THIS SHUD BE THE TREND THIS EVNG...WITH MORE TSTMS DVLPG FURTHER S...WHERE LI'S RUNNING -8 TO -9 AND CAPES 3-4K J/KG. MEANWHILE...VEERING H85 LLJ SHUD HELP PROMOTE MORE TSTMS UPSTREAM LTR ...WHICH WILL ROLL INTO SRN IND/ NRN KY SOMETIME AFTER MIDNIGHT. HVY RAIN HAS FALLEN LAST 2 DAYS IN S-CNTRL IND...AND WITH FFG GUIDE VALUES VERY LOW...WE WILL CONTINUE THE FFA TNGT WITH THE EMPHASIS ON LTR TNGT. OTHERWISE...SERIES OF S/W'S (AND INDUCED CONVECTIVE COMPLEXES) WILL ROLL NEAR OR THRU OUR FA WED AND WED NITE. THIS WILL KEEP UNSETTLED WX CONDS GOING THAT PD. CDFNT STILL NORTH OF THE OHIO RVR ON THU...COMBINED WITH EXTREME INSTABILITY...IS EXPECTED TO GENERATE MORE SCT STORMS ON THU. AGAIN MAX TEMPS HIGHLY DEPENDENT ON CLD COVER AND AGAIN SHAVED TEMPS IN THE NORTH FOR WED. .SDF...FLASH FLOOD WATCH TNGT S-CNTRL INDIANA AND TRIMBLE COUNTY IN KENTUCKY STUREY
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:18 PM EDT | Severe Thunderstorm Warning | LMK | Nelson | 27 min |
| Aug 8, 3:56 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 34 min |
| Aug 8, 4:12 PM EDT | Severe Thunderstorm Warning | LMK | Jessamine | 18 min |
| Aug 8, 4:24 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln | 36 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.